Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 133, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 3, 2001, 12:23 AM CDT for Holt County, Nebraska. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 3, 2001, 12:23 AM CDT (05:23 UTC)
- Expired
- Jul 3, 2001, 1:30 AM CDT
- In force
- 67 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Holt County, NE
The radar
The North Platte radar (KLNX), 150 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 1:25 AM CDT | Hail 1.75 | Ewing, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1807 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 2788 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 030524 SVRLBF NEC089-030630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1223 AM CDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOLT COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 130 AM CDT * AT 1221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 13 MILES NORTH OF PAGE TO 4 MILES NORTH OF O'NEILL TO 3 MILES NORTHWEST OF ATKINSON...MOVING SOUTHEAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE... OVER EMMET AROUND 1235 AM CDT OVER PAGE AROUND 1240 AM CDT OVER INMAN AROUND 1245 AM CDT OVER AMELIA AROUND 1250 AM CDT OVER CHAMBERS AROUND 105 AM CDT OVER EWING AROUND 110 AM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4261 9923 4211 9921 4211 9830 4262 9831 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 7:40 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jul 2, 7:40 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 PM CDT MON JUL 2 2001 HAVE UPDATED THE ANW AND O'NEILL ZONES FOR SCATTERED THUNDERSTORMS. SFC ANALYSIS SHOWS DISTINCT WM FRONT FROM JUST SOUTH OF MHN TO JUST SOUTH OF ONL. WW WILL BE ISSUED SHORTLY WITH MAIN FOCUS FOR SVR AND HEAVY RAINFALL ACROSS THE FRONT OVER BLAINE...LOUP...GARFIELD AND WHEELER COUNTY. .LBF...NONE. KAR
In the hours before
Local storm report, Jul 2, 9:51 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
951 PM CDT MON JUL 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM 10 WSW SARGENT NE .75 INCH HAIL
07/02/01 CUSTER REPORTED BY SPOTTERS
0935 PM 6 W SARGENT NE 1.00 INCH HAIL
07/02/01 CUSTER REPORTED BY SPOTTERSp
JMLocal storm report, Jul 2, 10:02 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
1002 PM CDT MON JUL 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0955 PM 4 NE LYNCH NE 1.50 INCH HAIL
07/02/01 BOYD REPORTED BY SPOTTERS
JZLocal storm report, Jul 2, 10:24 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
1024 PM CDT MON JUL 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM 1 W EWING NE 1.00 INCH HAIL
07/02/01 HOLT REPORTED BY SPOTTERS
JZSpecial weather statement, Jul 2, 11:00 PM CDT, 1 hour 23 minutes before
NEZ004-022>025-035>037-056>059-069>071-030430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1100 PM CDT MON JUL 2 2001 ...SEVERE THUNDERSTORM WATCH #497 HAS EXPIRED... THE SEVERE THUNDERSTORM WATCH HAS EXPIRED FOR PORTIONS OF WESTERN NEBRASKA. THE WATCH IS NO LONGER IN EFFECT FOR SHERIDAN... GARDEN...DEUEL...CHERRY...GRANT...HOOKER...THOMAS...ARTHUR... MCPHERSON...LOGAN...KEITH...PERKINS...LINCOLN...CHASE...HAYES...AND FRONTIER COUNTIES. THE SEVERE WEATHER THREAT HAS ENDED FOR TONIGHT. KAR
Local storm report, Jul 2, 11:12 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
1112 PM CDT MON JUL 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1105 PM WOOD LAKE NE 1.75 INCH HAIL
07/02/01 CHERRY REPORTED BY SPOTTERS
JZLocal storm report, Jul 2, 11:45 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
1145 PM CDT MON JUL 2 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 PM 22 W SPRINGVIEW NE 2.75 INCH HAIL
07/02/01 KEYA PAHA REPORTED BY SPOTTERS
JMThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:27 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Loup | 48 min |
| Jul 2, 7:38 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 52 min |
| Jul 2, 8:00 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 45 min |
| Jul 2, 8:11 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 64 min |
| Jul 2, 8:31 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 59 min |
| Jul 2, 8:35 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 55 min |
| Jul 2, 9:26 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 64 min |
| Jul 2, 9:30 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 60 min |
| Jul 2, 9:49 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 41 min |
| Jul 2, 10:31 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 59 min |
| Jul 2, 10:32 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 43 min |
| Jul 2, 10:46 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 44 min |
| Jul 2, 11:14 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 31 min |
| Jul 2, 11:15 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 45 min |
| Jul 2, 11:26 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 64 min |
| Jul 2, 11:48 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.